Crime

Columbus clinic highlights warnings on overdoses from using yellow Percocet

The Private Clinic Columbus, a provider of treatment for people addicted to synthetic opioids and other drugs, is calling attention to a Georgia Bureau of Investigation alert on illegal drugs found on the streets without a doctor’s prescription.

Located on Princeton Avenue, the clinic announced Tuesday that two people died over the last two days and possibly a dozen more were hospitalized in Middle Georgia after an overdose on a yellow pill that was assumed to be a Percocet. Although the drug is presumed to be a synthetic opioid, the GBI is unable to identify this new drug because no toxicology report has been issued.

If anyone comes in contact with any street drug claiming to be a yellow Percocet, officials at the clinic said you shouldn’t ingest the drug.

Victims of an opioid overdose exhibit shallow breathing, pinpoint pupils, nausea, vomiting, dizziness, lethargy, cold or clammy skin, loss of consciousness and heart failure. You should immediately call 911 if you or someone you know have taken a yellow Percocet.

Muscogee County Coroner Buddy Bryan said he isn’t familiar with the drug yellow Percocet but his office has identified two deaths on Feb. 6 and Feb. 16 from a similar drug, U-47700 in Columbus. Also called “Pink” or “U4”, the synthetic opioid is a pain medication developed as a dangerous designer drug.

To revive users of the drug yellow Percocet, officials at the clinic said it requires multiple doses of Narcan .

Area residents are urged not to use any street opioids and seek treatment as soon as possible to prevent a person from addiction. More than 30,000 people overdosed on pain pills and heroin in 2015.

  Comments